Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 19, 2000, 3:27 PM EDT for Prince George County, Sussex County, Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 19, 2000, 4:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Prince George County, VA, Sussex County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:31 PM EDT | Thunderstorm Wind 50 E | Disputanta, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS51 KAKQ 191927 SVRAKQ VAC149-183-192000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 327 PM EDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 400 PM EDT * AT 327 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 4 MILES WEST OF DISPUTANTA...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR DISPUTANTA AT 330 PM NEWVILLE AT 345 PM WAVERLY AT 355 PM AT 327 PM A TRAINED WEATHER SPOTTER REPORTED PENNY HAIL NEAR THE ROUTES 156 AND 460 INTERSECTION. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:04 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 19, 3:04 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 304 PM EDT MON JUN 19 2000 TOO BUSY WITH SVR WX FOR DISCO... .AKQ...NONE 25
In the hours before
Local storm report, Jun 19, 1:40 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
140 PM EDT MON JUN 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM 5 SE SCOTLAND VA .75 INCH HAIL
06/19/00 SURRY
TRASpecial weather statement, Jun 19, 1:42 PM EDT, 1 hour 45 minutes before
VAZ094-095-097-098-191820- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 142 PM EDT MON JUN 19 2000 ...CLUSTER OF THUNDERSTORMS DEVELOPING OVER THE PENINSULA... AT 138 PM...NATIONAL WEATHER RADAR DETECTED A CLUSTER OF THUNDERSTORMS DEVELOPING OVER THE PENINSULA...AND EXTENDING ACROSS THE JAMES RIVER INTO PARTS OF SURRY AND ISLE OF WIGHT COUNTIES. THE THUNDERSTORMS WERE MOVING SOUTHEAST 25 MPH...AND ARE EXPECTED TO MOVE TO THE MOUTH OF THE JAMES RIVER BY 150 PM...THEN ONTO SECTIONS OF PORTSMOUTH...NORFORK AND NORTHERN VIRGINIA BEACH...AND OVER THE EXTREME SOUTHERN PART OF THE CHESAPEAKE BAY BETWEEN 150 AND 220 PM. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY VERY HEAVY RAIN UP TO 1 INCH...DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 TO 40 MPH...AND POSSIBLY SMALL HAIL. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING @TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION. 25
Local storm report, Jun 19, 2:18 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
218 PM EDT MON JUN 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM 1 NE HIGHGATE VA .75 INCH HAIL
06/19/00 SURRY DIME HAIL REPORTED AT
CHIPPOKES PLANTATIONThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth | 24 min |
| Jun 18, 9:46 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 29 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | AKQ | Surry | 16 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | AKQ | City of Newport News | 16 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Newport News | 35 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth | 35 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton | 35 min |
| Jun 19, 2:04 PM EDT | Tornado Warning | AKQ | City of Norfolk, City of Portsmouth | 26 min |
| Jun 19, 2:55 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.